Pennsylvania, 2007

Winter Weather in Pennsylvania, March 7, 2007

March 7, 2007 · NWS PHI · 10 events in 10 counties and zones

An Alberta Clipper low pressure system dropped light snow across Eastern Pennsylvania during the day on the 7th. Accumulations averaged 1 to 3 inches.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An Alberta Clipper low pressure system dropped light snow across Eastern Pennsylvania during the day on the 7th. Accumulations averaged 1 to 3 inches. The recent unseasonably cold weather made it easier for the snow to accumulate on roadways and bridges and overpasses during the early morning and also during heavier bursts of snow. Consequently untreated roadways were slippery and many accidents were reported, especially during the morning commute. Snow began falling between 3 a.m. and 5 a.m. EST on the 7th across Eastern Pennsylvania and ended between 3 p.m. and 5 p.m. EST later that day. |One of the worst reported accidents with injuries occurred in Towamensing Township (Carbon County) on Pennsylvania State Route 209. A pickup truck slid sideways into oncoming traffic where it crashed with another vehicle and then slammed into a pole. The oncoming car was then struck from behind by another vehicle which then skidded off the road into a tree. Three people were injured and hospitalized. Schools in Easton (Northampton County) and Catasauqua (Lehigh County) never opened. Several Bucks County school districts cancelled afternoon and evening activities. |Actual accumulations included 2.5 inches in Reading (Berks County) and Fricks (Bucks County), 2.3 inches in Boothwyn (Delaware County), 2.0 inches in Downingtown (Chester County), 1.8 inches in Trappe (Montgomery County), Boyertown (Berks County) and Levittown (Bucks County), 1.7 inches at the Philadelphia International Airport, 1.5 inches in Jim Thorpe (Carbon County), Roxborough (Philadelphia County) and Wynnewood (Montgomery County), 1.4 inches at the Lehigh Valley International Airport, 1.0 inch in Effort (Monroe County) and 0.8 inches in Martins Creek (Northampton County). | |The Alberta Clipper as it name implies moved rapidly southeast from southeastern Montana at 7 a.m. EST on March 6th, to near Saint Louis, Missouri at 7 a.m. EST on March 7th, to the Virginia/West Virginia border at 1 p.m. EST on March 7th, to about 150 miles east of Virginia Beach, Virginia at 7 p.m. EST on March 7th. The rapid movement of the low pressure system prevented heavier snow from falling.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 7, 12:50 AM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 7, 12:50 AM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1250 AM EST WED MAR 7 2007

.AVIATION /06Z-06Z/...
AT 12:30 AM, MID LEVEL CLOUDS WERE BEGINNING TO APPROACH OUR REGION
FROM THE WEST.  THEY SHOULD OVERSPREAD ALL EIGHT OF OUR TAF SITES BY
2:00 OR 2:30 WITH CEILINGS AROUND 8000 FEET EXPECTED TO PREVAIL
UNTIL AROUND 5:00 OR 6:00 AM.

THE SNOW IS EXPECTED TO BEGIN AFFECTING OUR REGION AROUND DAYBREAK.
IT IS FORECAST TO START OFF RATHER LIGHT BEING THAT IT HAS SOME VERY
DRY AIR TO OVERCOME.  WERE EXPECTING THE SIGNIFICANT PERIOD OF SNOW
FOR KRDG AND KABE TO RUN FROM ABOUT 8:00 AM UNTIL AROUND NOON, AND
FOR KTTN IT SHOULD BE ABOUT AN HOUR LATER.

FOR LOCATIONS FARTHER TO THE SOUTH, A LONGER PERIOD OF SNOW IS
ANTICIPATED, ALONG WITH LOWER CEILING AND VSBY VALUES.  FOR KPNE,
KPHL AND KILG, THERE SHOULD BE ABOUT A 5 HOURS PERIOD WITH
SIGNIFICANT SNOW, FROM ABOUT 9:00 AM UNTIL 2:00 PM.  FOR KMIV AND
KACY, IT SHOULD RUN FROM ABOUT 10:00 AM UNTIL 4:00 PM.

FOLLOWING THE PERIOD OF SNOW, VSBY VALUES SHOULD IMPROVE RATHER
QUICKLY.  HOWEVER, LOW CLOUDS MAY LINGERING FOR PERHAPS 3 TO 5 HOURS
AFTER THE MAIN SNOW STOPS, WITH LITTLE IN THE WAY OF WIND BEHIND THE
SYSTEM.  EVEN SO, WITH VERY DRY AIR REMAINING JUST TO OUR NORTH, WE
SHOULD SEE A RETURN TO VFR CONDITIONS FOR THIS EVENING AT ALL EIGHT
OF OUR TAF SITES.

&&

.MARINE...
CONDITIONS ON OUR COASTAL WATERS FROM SANDY HOOK TO LITTLE EGG INLET
HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA.  AS A RESULT, THE
ADVISORY WILL BE ALLOWED TO EXPIRE AT 1:00 AM AND THE FORECAST WILL
BE UPDATED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...SNOW ADVISORY FROM 7 AM THIS MORNING TO 6 PM EST THIS
     AFTERNOON FOR PAZ070-071.

NJ...SNOW ADVISORY FROM 7 AM THIS MORNING TO 6 PM EST THIS
     AFTERNOON FOR NJZ016>027.

DE...SNOW ADVISORY FROM 7 AM THIS MORNING TO 6 PM EST THIS
     AFTERNOON FOR DEZ001>004.

MD...SNOW ADVISORY FROM 7 AM THIS MORNING TO 6 PM EST THIS
     AFTERNOON FOR MDZ008-012-015-019-020.

MARINE...NONE.

&&

AVIATION/MARINE...IOVINO
Hazardous weather outlook, Mar 6, 3:10 PM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 PM EST TUE MAR 6 2007

PAZ054-055-071000-
CARBON-MONROE-
310 PM EST TUE MAR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-012-015-PAZ060>062-068-069-071000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-
LEHIGH-NORTHAMPTON-MONTGOMERY-BUCKS-
310 PM EST TUE MAR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW MAY ACCUMULATE AN INCH OR TWO WEDNESAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW THEY MAY HAVE.

DEZ001-MDZ008-012-NJZ016>022-026-027-PAZ070-071-071000-
NEW CASTLE-CECIL-KENT MD-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
310 PM EST TUE MAR 6 2007

...SNOW ADVISORY IN EFFECT FROM 7 AM TO 6 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

SNOW ADVISORY WEDNESDAY FOR 1 TO 2 INCHES WITH LOCAL AMOUNTS OF 3
INCHES TO THE SOUTH OF PHILADELPHIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO REPORT ANY SNOW THEY MAY HAVE.

NJZ013-014-PAZ067-071000-
WESTERN MONMOUTH-EASTERN MONMOUTH-CHESTER-
310 PM EST TUE MAR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW MAY ACCUMULATE AN INCH OR TWO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW THEY MAY HAVE.

ANZ450-451-071000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
310 PM EST TUE MAR 6 2007

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SMALL CRAFT ADVISORY. LOW WATER ADVISORY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-NJZ023>025-071000-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
310 PM EST TUE MAR 6 2007

...SNOW ADVISORY IN EFFECT FROM 7 AM TO 6 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

SNOW ADVISORY FOR 2 TO 4 INCHES OF SNOW ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW THEY MAY HAVE.

ANZ430-431-452>455-071000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
310 PM EST TUE MAR 6 2007

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SMALL CRAFT ADVISORY. LOW WATER ADVISORY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

STAUBER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter weather. Local standard time, as filed.

Winter Weather, Carbon

When
March 7, 3:00 AM EST to 5:00 PM EST
Where
Carbon forecast zone
Injuries
0 direct, 3 indirect
Reported by
Trained Spotter
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Winter Weather, Monroe

When
March 7, 3:00 AM EST to 4:30 PM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Winter Weather, Lehigh

When
March 7, 3:30 AM EST to 3:30 PM EST
Where
Lehigh forecast zone
Reported by
Trained Spotter
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Winter Weather, Northampton

When
March 7, 3:30 AM EST to 3:30 PM EST
Where
Northampton forecast zone
Reported by
Trained Spotter
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Winter Weather, Berks

When
March 7, 4:00 AM EST to 4:00 PM EST
Where
Berks forecast zone
Reported by
Trained Spotter
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Winter Weather, Bucks

When
March 7, 4:00 AM EST to 4:00 PM EST
Where
Bucks forecast zone
Reported by
Trained Spotter

Winter Weather, Chester

When
March 7, 4:00 AM EST to 4:00 PM EST
Where
Chester forecast zone
Reported by
Trained Spotter

Winter Weather, Montgomery

When
March 7, 4:00 AM EST to 4:00 PM EST
Where
Montgomery forecast zone
Reported by
Trained Spotter

Winter Weather, Delaware

When
March 7, 5:00 AM EST to 5:00 PM EST
Where
Delaware forecast zone
Reported by
Trained Spotter
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

Winter Weather, Philadelphia

When
March 7, 5:00 AM EST to 5:00 PM EST
Where
Philadelphia forecast zone
Reported by
Trained Spotter
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21219, 21224, 21222, 21223, 21217, 21218, 21220, 21225, 21221, 21226.